Advertisement

Economic Theory

, Volume 10, Issue 1, pp 147–173 | Cite as

Chaotic consumption patterns in a simple2-D addiction model

  • Gustav Feichtinger
  • Cars Hommes
  • Alexandra Milik

Summary.

 Consumption fluctuations in a simple 2-D addiction model are investigated. The behavioural equations of the model are suggested by a related ‘rational addiction’ model of Becker and Murphy [2]. Our model generates erratic, seemingly unpredictable consumption patterns of the addicted persons. The occurence of chaos is proven by locating a so called horseshoe map in the phase space.

JEL Classification Numbers: E32 D11 C60. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Gustav Feichtinger
    • 1
  • Cars Hommes
    • 2
  • Alexandra Milik
    • 1
  1. 1. Institute for Econometrics, Operations Research and System Theory, University of Technology, A-1040 Vienna, AUSTRIAAT
  2. 2. Department of Economic Statistics and Tinbergen Institute, University of Amsterdam, 1018 WB Amsterdam, THE NETHERLANDSNL

Personalised recommendations